Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Received a subcutaneous allergy shot. Now numbness on arm. Cause for concern?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I recieved a subcutaneous allergy shot today and I felt some numbness radiating down my arm? Should I be concerned? What could the cause of this be? Thanks.
Posted Mon, 6 May 2013 in Asthma and Allergy
Answered by Dr. Shoaib Khan 3 hours later
Hello and welcome to XXXXXXX

Thank you for writing to us.

You need not be concerned as redness, numbness, swelling or irritation are all normal after an allergy shot. Apply a warm compress to promote absorption of the medication. All symptoms should subside within 4-8 hours after the shot.

If the numbness has not reduced even slightly or has further increased after 8 hours, you should visit a doctor to rule out all other complications.

All these symptoms are common after an allergy shot due to the introduction of a medicine (foreign substance) into the body. In some individuals the body reacts by producing redness, swelling, etc. But once complete absorption of the medication takes place, these symptoms subside. Numbness is usually experienced due to improper technique of administering the shot, which might have caused some irritation/damage to the surrounding nerve(s), but this also subsides in a few hours. Only if it does not, you will have to seek medical attention.

I hope you found my response helpful and informative. Do write back to me for any further clarifications and I would gladly clear them for you.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor